Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child suffering from fever, vomiting and throat infection. Is it safe to take paracetamol?

Answered by
Dr.
Dr. Samik Basu

Pediatrician

Practicing since :1999

Answered : 711 Questions

default
Posted on Tue, 5 Feb 2013 in Child Health
Question: My child is running in high fever 101- 102 Along with vomit. We have been told that she has throat infection. The doctor suggested us to give paracetamol thrice a day for 1 day, if the fever doesnt subside start with antibiotic Pecef 100 mg syrup twice a day. Can you pl. let me know the use of this antibiotic and does it have some side affects. I am concerne about the high dose of this medicine.
doctor
Answered by Dr. Samik Basu 9 minutes later
Hi ,

Thank you for your query.

I think your child is suffering from viral infection.The doctor has probably suggested the antibiotic after examining the throat.

Do not worry. If this antibiotic is given at a proper dosage, then it has little side effects.
The commonest side effects would be gastric intolerance, dyspepsia, diarrhoea.
Usually these drugs are well tolerated. I am sure the doctor has prescribed the dosage according to the weight of the child. Please rely on your doctor and don't worry.

Paracetamol can be given every 4 hours if the child has fever. Keep her well hydrated. I sincerely hope she will get well with your tender love and care.

If you have any further queries you are free to consult me. Hope this answers your query.
Wishing your child a speedy recovery. Have a nice day.
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Antipyretic

doctor1 MD

I DO NOT have pain/buring/stinging voiding but I am voiding large amounts frequently at times. The other day I swear I voided 500mLs every 30 minutes at least. I am getting a pressure in my pelvic region at times that is painful and makes me feel the need to empty my bladder but I dont have anything in my bladder to void. Trying seems to help relieve some of the discomfort. Sometimes when I get this pain which had a rapid onset I then get rapid abodominal bloating that goes away shortly after, anywhere up to an hour. I am getting pelvic region pain after sex of late and had 10/10 pain in my back on the left hand side probably between the top of my hip and bottom of my rib cage a few days ago that was relieved with ibuprofen and paracetamol. Urinalysis showed SG 1.025, pH 5.5 and Leucocytes small. What might be causing this?

doctor1 MD

I am using Omnacotil since 2008, after my bypass surgery on a reducing level of 10mg , per three months. I was diagnosed for pure red Cell aplasia. Since last three and half months i am having recurring fever which ranges between 99-102. Blood culture, urine culture, LFT, USG, MRI, of the whole body and related organs show normal results. The fever comes after 24hrs in the morning and after taking calpol 350mg subsides for about 10-12 hrs. Where should i consult and what is the cure.?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...
my baby is 17 months old, she has been constipated on off for 2 months, drs have prescribed mild laxitive to be added to her drinks 3 times day. She continues to pass stool after 5 days, very hard foul smell and very painful for her. She has continuous high temperature off and on for 10 days, she is currently being treated for an upper respiratory viral infection with infected tonsils. She has been on fluids for last 3 days (as she cannot eat cos of her sore throat) and has not passed any stool nor diarrhoea considering she has started a course of amoxycillin today, we control the fever with calpol (paracetamol) and nurofen.
Could constipation have anything to do with the high fever she has been having for the pass 10 days?

doctor1 MD

I came home from work and my son looked sick in the eyes and his face looked a little pale . about 2 hours later i felt his skin and it was burning up, i could not find my thermometer to check but he felt very hot and when he moved he moved slowly adn complained of his body hurting. so i gave him tylenol. 3 hours later he was in bed and his skin finally felt normal but the bed is drenched in his sweat and he is complaining that he is cold even after two blankets and a change of clothing. is he ok and its just from having the fever or could he still be having problems?

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...